What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 8, 5:30 PM CST, 44 minutes earlier.
Area forecast discussion, Aug 8, 5:30 PM CST, 44 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
630 PM CDT Sun Aug 8 2021
.UPDATE...
Issued at 630 PM CDT Sun Aug 8 2021
Updated for 00Z aviation forecast discussion.
&&
.SHORT TERM...(Tonight through Tuesday night)
Issued at 300 PM CDT Sun Aug 8 2021
Afternoon convection already firing over southern Missouri will be
spreading east over much of the area later this evening and
overnight. While daytime heating provides robust instability, a
strong to severe storm cannot be ruled out over portions of the
Ozarks and adjacent locales. After nightfall, the maintenance of a
tongue of moisture advection along/ahead of the incoming/passing
trof will keep the shower/storm chance going, albeit perhaps waned
some from the strength of the diurnal convection. A locally heavy
rain/lightning hazard will continue overnight.
Monday will be another convectively active day pops wise as the
residual combo of high humidity, daytime warming, and still
lingering energy passage from the primary long wave trof works
together to heighten pops again. However, the models are a little
flaky on whether or not to continue pops Monday night, as they
return thru the day Tuesday with additional energy incoming. They
seem to suggest some energy/moisture pooling just east and just
west of us again, even as the aforementioned trof has departed to
the east. Will prob try to suggest a dry period Monday night, in
between the two trofs/associated pops.
Per collab efforts, and given the pooling of warmth/humidity
tmrw, am going to issue the 1st of what looks like might be
several days of potential heat headlines for heat indices hitting
around 105...basically along and west of a Mayfield to Paducah
KY, to Marion to Pinckneyville IL line, or along/west of I-24 from
PAH/Mayfield northward.
.LONG TERM...(Wednesday through Sunday)
Issued at 300 PM CDT Sun Aug 8 2021
Persistent south to southwest flow will continue to pump plentiful
low level moisture into the middle Mississippi and lower Ohio River
valleys Wednesday through Thursday night. Dew points will remain in
the middle 70s, and with afternoon highs in the lower to middle 90s
Wednesday, and the middle 90s Thursday, heat indices around 105
degrees are very possible. The one caveat is the potential for
primarily diurnally driven convection both days, along with
associated clouds, could take our highs down a couple of degrees.
Even so, the humidity levels will be very high and will produce very
uncomfortable conditions, and convection may only be isolated at
best.
Models continue to bring a cold front through our region late
Thursday night into Friday. Models continue to indicate much of the
precipitation will be post frontal, so continued with slight to low
chance pops Thursday night into Friday morning, with a little higher
pops Friday afternoon. Models show QPF lingering into Friday night
Saturday and Saturday evening, and continued slight to low chances
of showers and a few storms into Friday evening, and slight to low
chances of showers on Saturday into Saturday evening. Confidence is
low with pops on Saturday/Saturday evening with drier air already
filtering into the region, but model blends keep the small chances
in the forecast. Dry conditions are expected by late Saturday night
into Sunday as high pressure builds over the Great Lakes region.
High temperatures Friday will still reach the upper 80s to lower 90s
with dew points in the lower 70s. Saturday and Sunday will be more
pleasant with highs in the 80s and dew points from around 60 degrees
to the middle 60s.
&&
.AVIATION...
Issued at 630 PM CDT Sun Aug 8 2021
Messy and challenging convective time period this time around with
the main issue being the timing of different rounds of showers
and/or storms. Current line of storms impacting KCGI and will soon
reach KMVN and possibly KPAH. Will be later on for KEVV/KOWB if it
holds together. Given the pattern aloft along with increasing
moisture across the area, we could see additional convection
anytime during the evening and overnight and even into the morning
hours. There will definitely be dry periods but timing them
exactly is difficult at this juncture. Will update as needed to
keep up with the latest trends and forecast information. Cigs and
vsbys should be VFR for the most part but of course lowered in the
convection to MVFR or possibly lower.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Heat Advisory from 11 AM to 8 PM CDT Monday for ILZ080-084-085-
088-089-092>094.
MO...Heat Advisory from 11 AM to 8 PM CDT Monday for MOZ076-086-087-
100-107>112-114.
IN...None.
KY...Heat Advisory from 11 AM to 8 PM CDT Monday for KYZ001>006.
&&Hazardous weather outlook, Aug 8, 1:46 PM CST, 4 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
246 PM CDT Sun Aug 8 2021
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-091000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
246 PM CDT Sun Aug 8 2021
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...This Afternoon and Tonight
A severe thunderstorm watch is in effect for portions of southeast
Missouri until 8 PM. Refer to the watch for details.
The chance of thunderstorms spreads over the rest of the area
late this afternoon into tonight. Outside of the watch area, locally
heavy rain and lightning are the most common storm hazards
expected, but be aware that any stronger storms late this
afternoon, closer to the watch area, may produce gusty winds, as
well.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Isolated to scattered thunderstorms are forecast each day, primarily
during the afternoons and evenings. Lightning and heavy rain will
be the primary daily storm hazards.
In addition, the building heat and humidity will combine to produce
triple digit heat indices almost daily. A heat advisory has been
issued for Monday, so refer to the advisory for specific details.
Additional heat headlines for later in the week for similar heat
indices are possible as well.
.SPOTTER INFORMATION STATEMENT...
Spotters in the watch area in southeast Missouri are requested to
activate.
In the hours before
Special weather statement, Aug 8, 3:32 PM CST, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Paducah KY
432 PM CDT Sun Aug 8 2021
MOZ100-107-082215-
Carter MO-Wayne MO-
432 PM CDT Sun Aug 8 2021
...Strong thunderstorms will impact portions of northeastern Carter
and Wayne Counties through 515 PM CDT...
At 431 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Annapolis to near Garwood.
Movement was east at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Piedmont and Sam A. Baker State Park around 450 PM CDT.
Other locations in the path of these storms include Williamsville,
Lodi, Greenville, Cascade and Shook.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Missouri.
&&
LAT...LON 3705 9089 3705 9078 3714 9078 3714 9076
3717 9076 3717 9074 3727 9073 3727 9055
3732 9055 3731 9022 3693 9026 3693 9094
TIME...MOT...LOC 2131Z 257DEG 29KT 3727 9073 3701 9084
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
RJPSpecial weather statement, Aug 8, 4:17 PM CST, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Paducah KY
517 PM CDT Sun Aug 8 2021
MOZ076-086-082300-
Bollinger MO-Perry MO-
517 PM CDT Sun Aug 8 2021
...Strong thunderstorms will impact portions of northern Bollinger
and southwestern Perry Counties through 600 PM CDT...
At 516 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Womac to near Cascade. Movement was
northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Alliance around 525 PM CDT.
Other locations in the path of these storms include Perryville,
Marble Hill and Patton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Missouri.
&&
LAT...LON 3732 9014 3754 9014 3764 9015 3769 9009
3778 8984 3731 8989 3731 9022
TIME...MOT...LOC 2216Z 244DEG 33KT 3762 9014 3729 9029
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RJPSpecial weather statement, Aug 8, 4:22 PM CST, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Paducah KY
522 PM CDT Sun Aug 8 2021
MOZ086-100-109-110-082300-
Butler MO-Stoddard MO-Wayne MO-Bollinger MO-
522 PM CDT Sun Aug 8 2021
...Strong thunderstorms will impact portions of southern Bollinger,
Wayne, northwestern Stoddard and northern Butler Counties through 600
PM CDT...
At 522 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cascade to near Brush Arbor. Movement was
east at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Cascade around 530 PM CDT.
Poplar Bluff around 540 PM CDT.
Other locations in the path of these storms include Grassy, Lake
Wappapello State Park, Marble Hill, Fisk, Leopold and Wappapello.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Missouri.
&&
LAT...LON 3732 9035 3732 8989 3677 9019 3681 9066
3688 9066 3689 9068 3693 9068 3693 9069
3705 9072
TIME...MOT...LOC 2222Z 275DEG 20KT 3729 9029 3687 9057
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RJPSpecial weather statement, Aug 8, 4:49 PM CST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Paducah KY
549 PM CDT Sun Aug 8 2021
MOZ076-087-082330-
Cape Girardeau MO-Perry MO-
549 PM CDT Sun Aug 8 2021
...Strong thunderstorms will impact portions of southeastern Perry
and Cape Girardeau Counties through 630 PM CDT...
At 548 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Millersville to near Bollinger Mill State
Historic Site to near Leopold. Movement was east at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Bollinger Mill State Historic Site and Burfordville around 555 PM
CDT.
Millersville and Daisy around 600 PM CDT.
Other locations in the path of these storms include Jackson,
Gordonville, Dutchtown, Trail Of Tears State Park, Altenburg and Cape
Girardeau.
This includes Interstate 55 between Mile Markers 94 and 118.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Missouri.
&&
LAT...LON 3755 8986 3767 8952 3764 8952 3760 8948
3759 8948 3758 8952 3754 8952 3748 8948
3743 8943 3740 8942 3736 8943 3734 8946
3734 8948 3730 8952 3724 8961 3720 8987
TIME...MOT...LOC 2248Z 252DEG 31KT 3744 8990 3729 8984 3722 8994
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RJPSpecial weather statement, Aug 8, 4:56 PM CST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Paducah KY
556 PM CDT Sun Aug 8 2021
MOZ108-109-082330-
Butler MO-Ripley MO-
556 PM CDT Sun Aug 8 2021
...A strong thunderstorm will impact portions of east central Ripley
and central Butler Counties through 630 PM CDT...
At 555 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fairdealing, or 12 miles east of Doniphan, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Neelyville around 605 PM CDT.
Harviell around 615 PM CDT.
Other locations in the path of this storm include Poplar Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Missouri.
&&
LAT...LON 3654 9064 3668 9072 3682 9038 3661 9026
TIME...MOT...LOC 2255Z 248DEG 20KT 3662 9060
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
RJPSpecial weather statement, Aug 8, 5:46 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Paducah KY
646 PM CDT Sun Aug 8 2021
MOZ109-090030-
Butler MO-
646 PM CDT Sun Aug 8 2021
...A strong thunderstorm will impact portions of central Butler
County through 730 PM CDT...
At 645 PM CDT, Doppler radar was tracking a strong thunderstorm over
Harviell, or near Poplar Bluff, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Poplar Bluff around 650 PM CDT.
Other locations in the path of this storm include Fisk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Missouri.
&&
LAT...LON 3674 9056 3686 9024 3684 9022 3682 9022
3681 9020 3677 9020 3677 9019 3671 9015
3666 9014 3666 9015 3664 9014 3662 9016
3657 9050
TIME...MOT...LOC 2345Z 252DEG 17KT 3668 9045
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RJP